Alert archive / Maine / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Caribou, ME

April 2, 2017

NWS Caribou, ME issued this small craft advisory at Apr 2, 2017, 2:49 PM EDT. It took effect at Apr 2, 2017, 10:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2017, 2:49 PM EDT (18:49 UTC)
In effect from
Apr 2, 2017, 10:00 PM EDT
Expired
Apr 3, 2017, 3:35 AM EDT
In force
6 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

436 
WHUS71 KCAR 021849
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 PM EDT SUN APR 2 2017

ANZ050-051-030300-
/O.NEW.KCAR.SC.Y.0039.170403T0200Z-170403T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
249 PM EDT SUN APR 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EDT MONDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
688 
WHUS71 KCAR 030210
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1010 PM EDT SUN APR 2 2017

ANZ050-051-031015-
/O.CON.KCAR.SC.Y.0039.000000T0000Z-170403T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1010 PM EDT SUN APR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
553 
WHUS71 KCAR 030735
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
335 AM EDT MON APR 3 2017

ANZ050-051-030845-
/O.CAN.KCAR.SC.Y.0039.000000T0000Z-170403T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
335 AM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 11:10 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 2, 11:10 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1110 AM EDT Sun Apr 2 2017

.SYNOPSIS...
An upper level trough will cross the region today. Surface high
pressure will build toward the region through tonight and will
crest over the area Monday. Low pressure will cross the Gulf of
Maine Tuesday night. Another low will approach the region from
the west Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
11:10 AM Update...Skies are mostly clear across the area so
updated forecast to go mostly sunny this afternoon. Still expect
some cumulus to develop and spotty rain/snow showers, mostly
over higher elevations. Also raised temps a couple degrees,
mostly across the north, this afternoon.

Previous discussion...
An upper trough in Quebec will dig southeast into the Canadian
Maritimes tonight. The upper flow will gradually veer from the
west and into the northwest today. The low level lapse rates
increase today, and become quite steep this afternoon. There
will be some weak cape and instability below 750 millibars. The
instability will combine with low level moisture to generate a
few snow showers today, especially this afternoon across the
central and northern zones. The showers may mix with or fall as
rain in spots as the low levels will be quite mild. Highs this
afternoon will range from around 40 degrees in the Saint John
Valley to the mid 40s in the Greater Bangor Region. Any rain or
snow showers will end early this evening and will will be
followed by clearing. The pressure gradient between high
pressure building toward the region from the west and low
pressure well east of the area will make for a breezy night.
Lows will range from the low 20s across the northwest zones to
near the freezing mark along the coast.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
8:30 AM Update...Skies have become mostly clear across much of
northern areas early this morning so decreased cloud cover.
Still expect midday instability to produce some stratocumulus
clouds so will go partly cloudy and keep scattered snow showers
in for mainly midday and afternoon.

The work week will start off on a nice note as a ridge of high
pressure builds across the region on Monday. Plenty of sunshine
can be expected along with temperatures near seasonal norms.
Highs on Monday will range from around 40 across the north and
low to mid 40s downeast. Expect clear skies to start Monday
evening followed by increasing high clouds after midnight. Lows
Monday night will range from the low 20s north and mid 20s to
around 30 downeast. Clouds will continue to increase and thicken
on Tuesday with precipitation developing from west to east as
low pressure approaches from the west. Boundary layer
temperatures on Tuesday will be critical to determining
precipitation type. Expect mainly rain across downeast areas and
a rain/snow mix across the north, especially across the higher
elevations. Any snow accumulations during Tuesday will likely be
an inch or less and mainly across the higher terrain. Highs on
Tuesday will range from the mid 30s to around 40 across the
north and around 40 downeast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Low pressure approaching the west later Tuesday will give way to
a developing secondary low along the southern New England coast
Tuesday night. The low will then track northeast passing to the
south of Nova Scotia on Wednesday. Expect precipitation to
transition to all snow across northern areas Tuesday night where
several inches of snow are possible. Across central and
downeast, expect precipitation to transition to a rain/snow mix,
or possibly all snow late. The low will continue to track away
from the region on Wednesday with snow or rain tapering to
showers by afternoon. A brief break can be expected for
Wednesday night before another low tracks toward the region for
the second half of the week. This system has the potential to
bring another round of precipitation to the area. Precipitation
type will be highly dependent on the exact track of the low but
early indications are that this system will be accompanied by
milder air with precipitation mainly in the form of rain or a
rain/snow mix. Will have to continue to monitor this system for
the potential hydrologic issues as northern areas still have
significant snow pack in place. The combination of significant
rainfall and mild temperatures could result in significant snow
melt and runoff. An upper low will cross the region next weekend
with mainly cloudy skies and rain or snow showers.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Predominately VFR today, although occasional MVFR is
possible at the northern terminals. Brief IFR visibilities are
possible in any snow showers this afternoon. VFR tonight as the
sky clears across the region.

SHORT TERM: VFR conditions will make for good aviation
conditions Monday and Monday night. Low pressure will approach
Tuesday as a secondary low develops along the southern New
England coast Tuesday night. Flight conditions will deteriorate
to MVFR or IFR in developing rain and snow during Tuesday.
Expect widespread IFR conditions Tuesday night in snow across
the northern terminals and rain or snow downeast (i.e
KBGR/KBHB). Precipitation will continue into Wednesday with
IFR/MVFR expected. A brief break can be expected Wednesday
night with a return to VFR. Another low will will track toward
the area Thursday with more rain or snow and sub VFR conditions
expected.

&&

.MARINE...
NEAR TERM: Have dropped the small craft advisory. The wind and
seas are expected to remain below small craft advisory levels,
but will remain around 5 feet on the offshore coastal waters
today. The wind may pick up a bit tonight with a few gusts to
around 25 knots.

SHORT TERM: Winds/seas will remain below small craft advisory
levels Monday and Monday night. Winds/seas will then increase to
small craft advisory levels later Tuesday and Tuesday night
along with reduced visibility in rain.

&&

.CLIMATE...
April began at Caribou, Maine with a snow depth of
24 inches at 12Z/8AM. This is the 10th highest snow depth ever
observed during the month of April.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/MCB
Short Term...Duda
Long Term...Duda
Aviation...CB/Duda
Marine...CB/Duda
Climate...CB
Hazardous weather outlook, Apr 2, 3:48 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Caribou ME
348 AM EDT Sun Apr 2 2017

MEZ001>006-010-011-015>017-029>032-030800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
348 AM EDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of Coastal
DownEast Maine, East Central Maine, Eastern Maine, Far Northern
Maine, Interior DownEast Maine, North Central Maine, Northern
Maine, and West Central Maine.

.DAY ONE...Today and Tonight

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Low pressure will approach the region on Tuesday and then move
east Tuesday night and Wednesday. This system has the potential
to bring several inches of snow to northern and central areas
Tuesday night into Wednesday, with rain or snow to downeast
areas.

Another low will track toward the region Thursday. This system
has the potential to bring another round of significant
precipitation to the region Thursday into Friday. At this time,
it appears that precipitation with this system will be mainly in
the form of rain. This system will need to be monitored for
potential hydrologic issues across northern areas as several
inches of snow pack remains. The potential for significant rain
and mild temperatures could result in significant runoff and
snowmelt across northern areas late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

ANZ050>052-030800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
348 AM EDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of Atlantic
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Duda

Nearby

Small Craft Advisories in Maine, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.